A 40-year-old female asked:
Disclaimer

hx of cdiff 4mo clear. had uti. symptoms of cdiff but test neg. (molecular test) what else could be going on? have appnt w new dr. bc pc & gi not helping.

3 doctor answers
Dr. Martin Raff
55 years experience Infectious Disease
C. difficile: The tests are not entirely reliable. If you are having recurrent symptoms after previously having C. diff colitis it may be necessary to retreat you regardless of the results of stool testing. Although it is possible that you are having some other form of antibiotic-induced diarrhea this is less likely. Stick with your new doctor and hope you get better soon.
Answered on Jun 18, 2014
1
1 thank
Dr. Robert Roaney
60 years experience Family Medicine
C DIFFICILE SYMPTOMS: There are several organisms which can cause symptoms similar to C Difficile including Staph Aureus, Klebsiella, C Perfringens, Candida, and Salmonella. Stool samples should be collected and sent to lab for studies. There are also non-infectious causes of similar symptoms; colitis. Your gastroenterologist would be able to pursue these studies including colonoscopy if needed.
Answered on Jul 6, 2015
2
2 thanks
Dr. Cornelius Dooley
34 years experience Internal Medicine
See how it goes: Potentially still C.diff (retest to be sure), but unlikely; could be post-infestious diarrhea, which may become chronic; probiotics, no sugar, low refined carbs, and see how it goes;
Answered on Jun 21, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 40-year-old female asked:
Dr. Holly Maes
35 years experience Pediatrics
Diarrhea after C.dif: It's easy to assume C. diff every time you get stomach ache and diarrhea once you've had C. diff. The good news is you were treated and tested negativ ... Read More
1
1 thank
A 40-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
Consult: You will need routine blood tests for infection and a definitiver stool culture. Obtain a GI evaluation, consultation and colonoscopy/.
1
1 thank
A 40-year-old female asked:
Dr. Keshab Paudel
18 years experience Internal Medicine
Please see below: If you have a recurrent UTI associated with bacteria from GI system, its wise to check if there is a fistula connecting the urinary and GI tract. This ... Read More
1
1 thank
A 40-year-old female asked:
Dr. John Leander Po
17 years experience Infectious Disease
Call covering doc: Having a C diff history increases your risk of a recurrent C diff infection. If you are on Ceftin (cefuroxime) and experiencing similar C diff diarr ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month